Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

December 6, 2021Quitman County, Georgia

NWS Tallahassee, FL issued this special weather statement at Dec 6, 2021, 3:14 PM EST for Quitman County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 3:14 PM EST (20:14 UTC)
Expired
Dec 6, 2021, 4:00 PM EST
In force
46 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS82 KTAE 062014
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
314 PM EST Mon Dec 6 2021
 
GAZ120-122-124-062100-
Quitman GA-Randolph GA-Terrell GA-
314 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of northern Randolph,
Quitman and northern Terrell Counties through 400 PM EST...

At 313 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumpkin to near White Oak. Movement was
east at 40 mph.

HAZARD...Winds near 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Georgetown, Cuthbert, Parrott, Springvale Station, Wire Bridge,
Bonapartes Retreat, Peterson Hill, White House, Crossroads, Oakville,
Chambliss, Olivers Mill, Hatcher, Morris, Brooksville, Benevolence,
Springvale and Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
      3193 8480 3192 8469 3193 8468 3192 8446
      3194 8444 3196 8444 3188 8436 3187 8432
      3175 8490 3175 8496 3178 8496 3177 8507
      3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2013Z 286DEG 34KT 3211 8477 3188 8537 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 11:12 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 6, 11:12 AM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1112 AM EST Mon Dec 6 2021

.NEAR TERM [Through Tonight]...

The Storm Prediction Center has expanded the Day 1 Marginal Risk
of severe weather to cover more of the Wiregrass Region in
Southeast Alabama.

A cold front is currently moving south pas the I-59 corridor,
accompanied by a fairly solid line of gusty thunderstorms. The
line of thunderstorms will continue south with the cold front this
afternoon, reaching Coffee County sometime around 3-5 pm CT. Once
the line moves south of a Dothan-to-Albany line, it will encounter
warmer air aloft and an increasingly stable air mass. Therefore,
the line of thunderstorms will weaken as it move south through the
Panhandle and the rest of SW GA this evening.

The front will eventually turn up stationary over the northeast
Gulf this evening, most likely extending from near Keaton Beach
out past C-Tower.

Otherwise, a large area of sea fog is currently lifting along the
West Coast of Florida, west of Clearwater and Tarpon Springs. In
the southerly flow preceding the cold front, this area of fog will
lift north of the Suwanee River early this evening, bringing the
potential for dense fog to Dixie, Taylor, Lafayette and possibly
Madison Counties. For locations with the frontal passage late
tonight, it will disrupt the fog. However, Dixie County may never
get the frontal passage, so the fog will continue well into
Tuesday morning.

&&

.AVIATION...
[Through 18Z Tuesday]

A cold front will pass the DHN terminal late this afternoon,
continuing past ABY, ECP, TLH and possibly VLD this evening. A
weakening line of convection will accompany the front, possibly
bringing thunder to DHN but then weakening to showers for the
remaining terminals. A northerly wind shift will follow the line
of convection. MVFR or possibly IFR ceilings will follow the
front overnight.

Otherwise, fog will spread up the West Coast of Florida this
afternoon and spread up the Suwanee Valley this evening. May need
to watch this for later this evening at VLD.

&&

.MARINE...

A large area of sea fog is currently spreading north along the Sun
Coast, west of Clearwater and Tarpon Springs. This area of fog is
expected to spread north of the mouth of the Suwanee River this
evening, bringing low visibility tonight and Tuesday morning over
the eastern half of Apalachee Bay.

From CWF synopsis...A cold front will enter the northeast Gulf
this evening, then turn up stationary late tonight just south of
Apalachicola. More fog is expected tonight over Apalachee Bay in
advance of the front. The front will lift back north on Tuesday,
with southerly breezes returning over the northeast Gulf. The
front will again push south into the Gulf on Wednesday, but then
retreat back north on Thursday. Southerly breezes will freshen
over the course of Friday and Saturday, in advance of a stronger
cold front pushing across the Lower Mississippi Valley.

&&

.FIRE WEATHER...

The 6 am balloon sounding from Tallahassee showed a strong
subsidence inversion based near 2,100 feet. This will put a hard
cap on the rise of smoke at that level. However, an increase in
south and southwest transport winds will improve dispersion today.
This evening, a weakening cold front will pass most of the
districts, turning up stationary somewhere near Perry, Florida.
The front will come with a wind shift. In advance of the front,
the atmosphere will again be favorable for fog development this
evening. On Tuesday, the front will retreat back northward, with
weak southerly flow returning. Some lingering shallow cool air
near the surface will really put a damper on the vertical lift of
smoke.

&&

.PREV DISCUSSION [619 AM EST]...

.SHORT TERM [Tuesday Through Wednesday]...

Cold front will ooze to a stop and turn up stationary near the
western Florida panhandle coast northeast to southern Georgia
Tuesday. A wide range for highs will occur across the front with
mid 70s in the Big Bend down to the lower 60s in southeast
Alabama. A few showers could occur especially north of the front.
The front will slowly move northward through the night but a
trailing shortwave trough will push the front back into the
Gulf waters by the end of the day Wednesday. Cold air advection
won't be as strong behind the front Wednesday and a few showers
and isolated thunderstorms is possible.

.LONG TERM [Wednesday Night Through Monday]...

Front turns back north once again as ridging strengthens over the
southern Gulf and a strong trough enters the west coast. Several
days of warmer temperatures are in store as low level flow re-
establishes from the south providing more warm air and moisture
advection. Isolated showers are possible through Friday with
Saturday appearing dry. As the upper trough moves out of the
Rockies it will support a strong cold front which will sweep
through Saturday night into Sunday. Cooler and drier air is on tap
behind the front with highs Monday back down into the mid 60s and
lows in the mid 40s.

.HYDROLOGY...

No flooding is expected for the next 7 days.

Rises on area rivers are expected during the second half of the
week ahead, thanks to a couple of wet weather systems passing
across Alabama and Georgia on Wednesday and again around Friday
or Saturday. However, dry weather over the past month means
rivers are running near base flow. Rivers have the capacity to
handle the expected 0.5-1.5 inches of rain over Alabama and
Georgia without risk of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  60  73  60  75 /  10  20  20  20  60
Panama City   75  59  71  60  74 /  20  30  30  30  70
Dothan        74  48  62  53  68 /  60  70  40  40  60
Albany        75  49  64  54  70 /  20  50  40  40  60
Valdosta      76  58  73  59  73 /   0  10  30  20  60
Cross City    76  61  76  59  75 /   0   0  10  10  50
Apalachicola  73  63  72  61  74 /   0  10  20  20  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Scholl

In the hours before

Local storm report, Dec 6, 11:55 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     DENSE FOG        6 E QUINCY              30.58N 84.48W
12/06/2021                   GADSDEN            FL   BROADCAST MEDIA

            TWO PEOPLE DIED IN A HEAD-ON CRASH ON HAVANA HIGHWAY
            DURING DENSE FOG. VISIBILITY WAS UNDER ONE-QUARTER MILE.

&&

HANER
Special weather statement, Dec 6, 3:14 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM EST Mon Dec 6 2021

GAZ120-122-124-062100-
Quitman GA-Randolph GA-Terrell GA-
314 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of northern Randolph,
Quitman and northern Terrell Counties through 400 PM EST...

At 313 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lumpkin to near White Oak. Movement was
east at 40 mph.

HAZARD...Winds near 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Cuthbert, Parrott, Springvale Station, Wire Bridge,
Bonapartes Retreat, Peterson Hill, White House, Crossroads, Oakville,
Chambliss, Olivers Mill, Hatcher, Morris, Brooksville, Benevolence,
Springvale and Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
      3193 8480 3192 8469 3193 8468 3192 8446
      3194 8444 3196 8444 3188 8436 3187 8432
      3175 8490 3175 8496 3178 8496 3177 8507
      3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2013Z 286DEG 34KT 3211 8477 3188 8537

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:43 PM ESTDense Fog AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more11 hr
Dec 6, 5:26 PM ESTSpecial Weather StatementTAEWalton49 min
Dec 6, 6:00 PM ESTMarine Dense Fog AdvisoryTAE40 hr
Dec 6, 6:01 PM ESTDense Fog AdvisoryTAEDixie, Franklin, Gadsden, Jackson, Jefferson, Lafayette and 4 more17 hr
Dec 6, 3:50 PM ESTSpecial Weather StatementTAEClay, Lee, Randolph, Terrell55 min
Dec 6, 4:23 PM ESTSpecial Weather StatementTAECalhoun52 min
Dec 6, 6:37 PM ESTSpecial Weather StatementTAEEarly23 min
Dec 6, 5:15 PM ESTSpecial Weather StatementTAECoffee, Dale45 min
Dec 6, 6:04 PM ESTSpecial Weather StatementTAEHouston26 min
Dec 6, 6:27 PM ESTSpecial Weather StatementTAEHouston33 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.